Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 28, 2011, 4:59 PM CDT for 6 counties in Minnesota. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2011, 4:59 PM CDT (21:59 UTC)
- Expired
- Mar 31, 2011, 5:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chippewa County, MN, Lac qui Parle County, MN, McLeod County, MN, Renville County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WGUS43 KMPX 282159
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT MON MAR 28 2011
MNC023-073-085-129-171-173-312200-
/O.NEW.KMPX.FA.W.0006.110328T2159Z-110331T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MN-LAC QUI PARLE MN-CHIPPEWA MN-MCLEOD MN-YELLOW MEDICINE MN-
RENVILLE MN-
459 PM CDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
WESTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT THURSDAY
* LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO REPORT HIGH WATER
IN NUMEROUS SMALL CREEKS AND STREAMS. THIS HIGH WATER WILL
SLOWLY RECEDE THROUGH THE COURSE OF THIS WEEK. ICE JAMS ARE
POSSIBLE ON AREA STREAMS AS MELTING TEMPERATURES RETURN WEDNESDAY.
SOME SPECIFIC CREEKS THAT HAVE BEEN REPORTED AT BANK FULL OR ARE
ALREADY OUT OF THEIR BANKS INCLUDE...
-BUFFALO CREEK
-SOUTH FORK OF THE CROW
-NORTH FORK OF THE CROW
-LAC QUI PARLE
-YELLOW MEDICINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4527 9645 4515 9587 4489 9548 4489 9525
4489 9450 4498 9449 4498 9426 4529 9426
4542 9406 4525 9351 4497 9377 4498 9402
4472 9402 4463 9449 4471 9463 4446 9464
4470 9536 4454 9539 4464 9645 4475 9646
$$
MPGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 28, 3:23 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 28, 3:23 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 PM CDT MON MAR 28 2011 .DISCUSSION... THE CONFLUENT UPPER LEVEL FLOW PATTERN AND SURFACE HIGH PRESSURE SYSTEM OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE SLOWLY EASTWARD THIS WEEK. THIS WILL EVENTUALLY ALLOW SHORT WAVE ENERGY INTO THE REGION WITH A THREAT FOR PRECIPITATION ON THURSDAY AND FRIDAY. AT THIS POINT IN TIME...THE LATE WEEK SYSTEM IS WEAK AND EMBEDDED IN NW FLOW. THEREFORE THE QPF AMOUNTS ARE EXPECTED TO BE FROM A FEW HUNDREDTHS IN THE WI CWA TO PERHAPS A QUARTER OF AN INCH FROM WEST CENTRAL THROUGH SOUTH CENTRAL MN. WITH THE SURFACE HIGH DEPARTING...LOW LEVEL TEMPERATURES WILL BE STEADILY RISING. THIS WILL RESULT IN LOWS/HIGHS CLIMBING FROM 2-5 DEGREES PER DAY THROUGH FRIDAY. THIS WILL BRING US BACK TO MORE SEASONAL TEMPERATURES BY LATE IN THE WEEK AND WEEKEND. A STRONGER SHORT WAVE IS FORECAST ACROSS THE REGION LATE IN THE WEEKEND. THERE IS MUCH BETTER AGREEMENT WITH THIS FEATURE ON TODAY'S 12Z MODEL RUNS. THE ECMWF HAS SPED UP CONSIDERABLY SHOWING A TREND TOWARDS THE GFS SOLUTION. THIS RESULTS IN A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT PASSING THROUGH DURING THE AFTERNOON AND EVENING. THERE ARE SOME INDICATIONS THAT CONVECTION MAY OCCUR WHICH WOULD ENHANCE THE PRECIPITATION EVENT. THIS IS STILL ALONG WAYS OFF...WITH PLENTY OF TIME TO REFINE THE FORECAST. HIGH PRESSURE AND BELOW NORMAL TEMPERATURES ARE FORECAST FOR THE EARLY PART OF NEXT WEEK IN THE WAKE OF THIS SYSTEM. && .HYDROLOGY... A WARMING TREND WILL COMMENCE THIS WEEK WITH SNOW MELT PICKING UP ON WEDNESDAY AND CONTINUING THROUGH THE WEEKEND. LOCAL SNOW LOSS PREDICTOR SHOWING FROM 1.5 TO 2 INCH DROP EACH DAY FROM FRIDAY THROUGH SUNDAY. TWO MAIN CHANCES FOR PRECIPITATION DURING THE FORECAST CYCLE. THE FIRST IS THURSDAY INTO FRIDAY WHILE THE SECOND IS SUNDAY INTO MONDAY. THE PRECIPITATION AMOUNTS FOR THURSDAY AND FRIDAY ARE EXPECTED TO BE LIGHT AND A QUARTER OF AN INCH OR LESS. THE PROBABILITY IS HIGHEST FOR THE QUARTER INCH OVER EASTERN SD AND NW IA. HENCE...NOT TOO MUCH PRECIPITATION IS EXPECTED IN OUR FA. THE SECOND SYSTEM FOR SUNDAY INTO MONDAY MAY CONTAIN CONVECTION...ESPECIALLY OVER SOUTHERN MN...WHICH WOULD ENHANCE PRECIPITATION AMOUNTS. THERE ARE SOME TIMING AND INTENSITY DIFFERENCES AT THIS POINT...AND THIS SYSTEM WILL HAVE TO BE MONITORED CLOSELY AS THE WEEK PROGRESSES. && .AVIATION... /18Z TAF ISSUANCE/ A LARGE SFC RIDGE ACROSS THE EASTERN FA WILL CONTINUE TO FORCE DRIER AIR AT LOW LEVELS ACROSS MUCH OF THE FA THRU THIS EVENING. EVENTUALLY A STORM SYSTEM NEAR RAP WILL DRIFT TO THE SE AND INCREASE SOME LOW LEVEL MOISTURE /MAINLY FOR RWF/ LATE TONIGHT/TUE MORNING. HOWEVER...CEILINGS SHOULD REMAIN VFR...EVEN FOR RWF. WNDS WILL REMAIN FROM THE E/SE THRU THE PERIOD AND MAINLY UNDER 8 KTS. A FEW HIGHER WND SPDS ARND 10 KTS ARE POSSIBLE AT RWF WHICH WILL BE CLOSER THE THE TIGHTER PRESSURE GRADIENT LATER TONIGHT. MSP...NO AVIATION CONCERNS OVER THE NEXT 24-30 HRS AS HIGH PRESSURE REMAINS IN CONTROL. LIGHT E/SE WNDS WILL BACK TO THE E/ENE TONIGHT...THEN BACK TO THE SE BY MORNING. SPDS WILL REMAIN BELOW 8 KTS. CEILINGS WILL LIKELY LOWER TO 9-11K BY 15Z/29. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/RAH/JLT
Hazardous weather outlook, Mar 28, 1:58 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 158 PM CDT MON MAR 28 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 158 PM CDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AREA RIVERS CONTINUE TO SEE FLOODING...SEE THE LATEST FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVERS WILL REMAIN IN FLOOD THROUGH THE END OF THE WORK WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:35 PM CDT | Areal Flood Warning | MPX | Brown, Le Sueur, Nicollet, Redwood, Sibley, Watonwan | 72 hr |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.